Personal Profile of Dr. Carlos E. Kenig
Dr. Carlos Kenig received his PhD from the University of Chicago in 1978. After a position as Instructor at Princeton University, he held positions at the University of Minnesota, becoming Professor in 1983. In 1985, he returned to the University of Chicago as Professor. Since 1999, he has been the Louis Block Distinguished Service Professor at Chicago. Dr. Kenig works in harmonic analysis and partial differential equations. His recent research interests include boundary value problems under minimal regularity conditions, degenerate diffusions, free boundary problems, inverse problems and non-linear dispersive equations.
In 1986 and 2002 he was an invited speaker at the International Congresses in Berkeley and Beijing. He has been the recipient of Sloan and Guggenheim Fellowships and of the 1984 Salem Prize. Since 2002 he has been a Fellow of the American Academy of Arts and Sciences. Dr. Kenig has been a member of the Scientific Advisory Board of the American Institute of Mathematics. He currently serves on the Scientific Advisory Board for the Banff International Research Station and on the Scientific Steering Committee for the Maxwell Institute’s Centre for Analysis and non-linear PDE’s, in Edinburgh, Scotland. Dr. Kenig serves on many editorial boards and is a past managing editor of the Journal of the American Mathematical Society.
In January, 2008, the American Mathematical Society awarded Dr. Kenig the Bôcher Prize for his important contributions to harmonic analysis, partial differential equations, and in particular to nonlinear dispersive PDE. Kenig's work has been influential in the analysis of well-posedness under minimal regularity assumptions for physical equations. Examples of this work include his seminal paper with G. Ponce and L. Vega, "Well-posedness and scattering results for generalized Korteweg-de Vries equations via the contraction principle", Comm. Pure Appl. Math. 46 (1993), 527-620; his remarkable work with A. Ionescu, "Global well-posedness of the Benjamin-Ono equation in low regularity spaces", J. Amer. Math. Soc. 20 (2007), no. 3, 753-798; and his outstanding work with F. Merle, "Global well-posedness, scattering and blow-up for the energy critical focusing nonlinear wave equation", to appear, Acta Math.
For additional information see www.math.uchicago.edu/~cek/
|Name||Office||Start Date||End Date|